Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 67, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 13, 2005, 2:28 PM EDT for Sevier County, Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 2:28 PM EDT (18:28 UTC)
- Expired
- May 13, 2005, 2:47 PM EDT
- In force
- 19 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Sevier County, TN
The radar
The Knoxville radar (KMRX), 36 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 131829
SVRMRX
TNC155-131845-
/O.NEW.KMRX.SV.W.0067.050513T1828Z-050513T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
228 PM EDT FRI MAY 13 2005
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SEVIER COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF SEVIERVILLE
* UNTIL 245 PM EDT
* AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SEVIERVILLE...AND
MOVING NORTH AT 10 MPH. HALF INCH SIZE HAIL WAS REPORTED AT THE
SEVIERVILLE AIRPORT AROUND 215 PM EDT IN ASSOCIATION WITH THIS
STORM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SEVIERVILLE BY 235 PM EDT
LAT...LON 3582 8369 3577 8340 3586 8335 3592 8349
3600 8360
$$1 follow-up statement
000
WWUS54 KMRX 131847
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
244 PM EDT FRI MAY 13 2005
TNC155-131854-
/O.EXP.KMRX.SV.W.0067.000000T0000Z-050513T1845Z/
SEVIER TN-
244 PM EDT FRI MAY 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SEVIER COUNTY EXPIRES
AT 245 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...THUNDERSTORMS CONTINUE TO MOVE SLOWLY NORTH ACROSS
NORTHERN SEVIER COUNTY. SOME OF THE STORMS ARE STILL QUITE STRONG
AND ARE LIKELY PRODUCING SOME LOCALIZED FLOODING DUE TO THEIR SLOW
NORTHWARD MOVEMENT. BE AWARE OF PONDING ON AREA ROADS AND DONT
DRIVE INTO AREAS WHERE WATER OF UNKNOWN DEPTH COVERS THE ROAD.
LAT...LON 3582 8369 3577 8340 3586 8335 3592 8349
3600 8360
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:57 AM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, May 13, 9:57 AM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 957 AM EDT FRI MAY 13 2005 .DISCUSSION...YESTERDAYS WEAK FRONTAL BOUNDARY IS DIFFICULT TO LOCATE TO ME...BASED ON EITHER A WIND OR DEW POINT ANALYSIS. UPPER AIR PLOTS SHOW VERY WARM 850 MB TEMPS ACROSS OUR REGION WITH MAIN BAROCLINIC ZONE FROM ERN OHIO VALLEY TO THE MID ATLANTIC STATES. THUS...DONT EXPECT THE WEAK SURFACE BOUNDARY TO BE MUCH OF A FACTOR TODAY...LEAVING TERRAIN TO BE THE MAIN FOCUS FOR CONVECTIVE DEVELOPMENT. PLOTS ALSO SHOW THAT THE UPPER RIDGE HAS SHIFTED JUST TO OUR SE...ALLOWING SLIGHTLY BETTER STEERING WINDS FOR STORMS TODAY WITH A N TO NE MOTION AROUND 10 KNOTS EXPECTED. MODIFIED 12Z OHX AND RNK SOUNDINGS SHOW SLIGHT TO MODERATE INSTABILITY WITH MAX TEMPS TOPPING OUT AGAIN WELL INTO THE 80S. CAPES GENERALLY OF 1000 J/KG (RNK) TO PERHAPS AS HIGH AS 2500 J/KG FOR MODIFIED OHX SOUNDING. FREEZING/WET BULB ZERO HEIGHTS RELATIVELY HIGH TODAY...AS IS THE EQUILIBRIUM LEVEL...SO SEVERE THREAT LOOKS MINIMAL. I MAY ADJUST THE POPS SLIGHTLY IN THE MORNING UPDATE TO BE SURE TO HAVE CHANCE POPS IN ALL OF THE HIGHER TERRAIN AREAS...WITH SOME WEAK CONVECTION ALREADY TRYING TO START IN THE SRN MTNS. PROBABLY WILL KEEP VALLEY/LOWER ELEVATIONS IN THE ISOLATED CATEGORY OF POPS. OTHERWISE...THINKING THAT PERSISTENCE ON MAX TEMPS TODAY IS A GOOD BET. AFTER PLOTTING YESTERDAYS HIGHS...MAY NUDGE MAX TEMPS UP A FEW DEGREES IN MANY AREAS. FULL UPDATE OF ZFP...GRIDS AND WEB PRODUCTS BY 11 AM EDT. && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && TG
Hazardous weather outlook, May 13, 5:50 AM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 550 AM EDT FRI MAY 13 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-131100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 550 AM EDT (450 AM CDT) FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... HIGH PRESSURE WILL DOMINATE THE REGION TODAY AND TONIGHT. THIS WILL SOLAR HEATING TO FIRE UP A FEW THUNDERSTORMS, ESPECIALLY ALONG RIDGES AND IN THE MOUNTAINS. SOME WILL LINGER INTO THE NIGHT. MOVEMENT OF THE STORMS WILL BE PRETTY SLOW, AND SO SOME BRIEF HEAVY RAIN MAY OCCUR WITH STORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... ON SATURDAY A SHARP TROUGH WILL BRING A COLD FRONT TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. STRONG THUNDERSTORMS ARE POSSIBLE ALONG AND IN ADVANCE OF THE COLD FRONT. MOST OF THE ACTIVITY WILL BE LATE IN THE DAY DURING THE TIME OF MAXIMUM HEATING SO THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE COLD FRONT WILL MOVE EAST OF THE APPALACHIAN MOUNTAINS EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AND SATURDAY NIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. BB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 2:03 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 27 min |
| May 13, 5:20 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 40 min |
| May 13, 5:59 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 61 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.